Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 24, 2007, 6:44 PM CDT for 5 counties in Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 24, 2007, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Bates County, MO, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:00 PM CDT | TSTM WND DMG | 5 S Holden, MO | SEVERAL BARNS DESTROYED AND NUMEROUS TREES DOWN. ALSO MINOR DAMAGE TO HOMES. WIND GUSTS ESTIMATED TO 70 MPH. |
| Apr 24, 7:15 PM CDT | TSTM WND DMG | 2 W Odessa, MO | CONSTRUCTION TRAILER BLOWN OVER ON HIGHWAY 40. ALSO SOME POWER LINES WERE DOWN. WIND GUSTS ESTIMATED TO 60 MPH. |
| Apr 24, 7:20 PM CDT | TSTM WND GST 60 | 4 Nw Pittsville, MO | 50-6O MPH WINDS ESTIMATED |
| Apr 24, 7:20 PM CDT | TSTM WND GST 60 | 4 Nw Pittsville, MO | 50-6O MPH WINDS ESTIMATED...POSSIBLY AS HIGH AS 65 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:24 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 242346 SVREAX MOC013-037-095-101-107-250030- /O.NEW.KEAX.SV.W.0022.070424T2344Z-070425T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI CASS COUNTY IN WEST CENTRAL MISSOURI EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI WESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 730 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ARCHIE...OR 10 MILES NORTHWEST OF ADRIAN...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISONVILLE AND 6 MILES SOUTHEAST OF PECULIAR BY 655 PM CDT. 7 MILES NORTHWEST OF EAST LYNNE AND 8 MILES SOUTHEAST OF RAYMORE BY 700 PM CDT. PLEASANT HILL...LAKE WINNEBAGO AND GREENWOOD BY 705 PM CDT. LAKE LOTAWANA AND LONE JACK BY 715 PM CDT. THE TOWNS OF TARSNEY LAKES AND BATES CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS. LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432 $$ BAILEY
3 follow-up statements
000 WWUS53 KEAX 242357 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT TUE APR 24 2007 MOC013-037-095-101-107-250030- /O.CON.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/ BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO- 657 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE...EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 730 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSVILLE AND PLEASANT HILL BY 710 PM CDT. LONE JACK AND 8 MILES SOUTHEAST OF LAKE LOTAWANA BY 720 PM CDT. ODESSA...OAK GROVE AND 9 MILES SOUTHEAST OF GRAIN VALLEY BY 730 PM CDT. THE TOWNS OF GUNN CITY...STRASBURG...PITTSVILLE...LAKE LAFAYETTE AND BATES CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS. LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432 $$ BAILEY
000 WWUS53 KEAX 250014 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 713 PM CDT TUE APR 24 2007 MOC013-037-095-101-107-250030- /O.CON.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/ BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO- 713 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE...EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 730 PM CDT... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HILL...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE LOTAWANA BY 720 PM CDT. OAK GROVE...GRAIN VALLEY...7 MILES SOUTHEAST OF BLUE SPRINGS AND 8 MILES SOUTHEAST OF LAKE TAPAWINGO BY 725 PM CDT. THE TOWNS OF TARSNEY LAKES AND BATES CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS. LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432 $$ BAILEY
000 WWUS53 KEAX 250027 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 726 PM CDT TUE APR 24 2007 MOC013-037-095-101-107-250036- /O.EXP.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/ BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO- 726 PM CDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE... EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN BATES COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 730 PM CDT... AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS. LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:17 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 3:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 PM CDT TUE APR 24 2007 .DISCUSSION... WATER VAPOR IMAGERY THIS AFTERNOON SHOWS LARGE UPR LVL CIRCULATION SPINNING OVER EASTERN COLORADO AND WESTERN KANSAS. IN RESPONSE...SFC CYCLOGENESIS RAPIDLY DEVELOPED OVER WESTERN KANSAS WITH WARM FRONT EXTENDING THROUGH NORTHERN KANSAS AND NORTHERN MISSOURI. HAVE WATCHED SEVERAL AREAS OF CONVECTION FORM THIS AFTERNOON. FIRST AREA OF ELEVATED CONVECTION ACROSS NORTHERN AND CENTRAL MISSOURI DEVELOPED NOT ONLY DUE TO ISENTROPIC LIFT AHEAD OF THE UPR LVL STORM SYSTEM...BUT ALSO MAY BE AIDED BY A WEAK GRAVITY WAVE PROPAGATING THROUGH THE AREA. SECOND AREA OF CONVECTION STRETCHING FROM SOUTHERN NEBRASKA THROUGH CENTRAL KS AND OK FORMED OUT AHEAD OF THE SFC DRYLINE IN THE WARM SECTOR. WHILE THESE STORMS HAVE BEEN ABLE TO PROPAGATE WELL TO THE EAST OF THE DRYLINE...RADAR TRENDS SHOW THESE STORMS STRUGGLING AS THEY MOVE TO INTO A MORE STABLE ENVIRONMENT. FOR THE LATE AFTERNOON AND EVENING HOURS...HAVE NOTICED A SLIGHT CLEARING ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI...DUE IN PART TO SUBSIDENCE ON THE DEPARTING GRAVITY WAVE. THIS CLEARING HAS ALLOWED TEMPERATURES /WHICH HAVE BEEN SLUGGISH TODAY/ TO JUMP SOME 6 DEGREES IN THE PAST HOUR AND A HALF. IN ADDITION...STRONG WARM FRONT LIFTED NORTHWARD THROUGH THE AREA ALLOWING DEWPOINTS IN THE LOWER 60S TO SURGE NORTHWARD. AS NOTED ON THE 18Z SOUNDING FROM TOPEKA...STEEP SFC LAPSE RATES ALREADY EXIST...WITH A WEAK MID/LOW LEVEL CAP IN PLACE. FEEL THAT THERE IS POTENTIAL FOR STRONG TO SEVERE CONVECTION TO DEVELOP DURING THE LATE AFTERNOON HOURS...AS TEMPERATURES ARE VERY CLOSE TO THEIR CONVECTIVE TEMPERATURES. SPC RUC ANALYSIS INDICATES MUCAPE VALUES BETWEEN 1000-2000 J/KG WITH EFFECTIVE SHEAR VALUES BETWEEN 35-45 KNOTS...MAKING SUPERCELLS THE PREDOMINATE STORM TYPE. COULD SEE A VARIETY OF SVR WX TYPES...WITH STEEP MID-LVL LAPSE RATES POINTING TO A GOOD POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. WITH WARM FRONT STALLED OVER THE NORTHERN AREA...SFC WINDS IN THE WARM SECTOR REMAIN BACKED LEADING TO ENHANCED 0-1KM HELICITY VALUES...SO THERE MAY BE A POTENTIAL FOR ISOLATED TORNADOES MAINLY ACROSS EASTERN KS AND WESTERN MO AND IN AREAS CLOSER TO THE WARM FRONT. LATER THIS EVENING...CONVECTION WHICH FIRED NEAR THE DRY LINE IN CENTRAL KANSAS WILL LIKELY PROPAGATE EASTWARD TOWARDS THE CWA. HAVE SOME CONCERNS WITH THIS CONVECTION ONCE IT PUSHES EASTWARD. SHEAR WILL REMAIN FAVORABLE WHEN THE STORMS ARRIVE...HOWEVER UNSURE HOW MUCH INSTABILITY WILL REMAIN DUE TO THE TIMING OF ARRIVAL. REGARDLESS WILL MENTION SEVERE WORDING IN THE GRIDS THROUGH 06Z AS AM STILL EXPECTING STORMS TO MAINTAIN ENOUGH STRENGTH TO POSE A THREAT FOR LARGE HAIL AND DAMAGING WINDS. ON WEDNESDAY...UPR LOW AND ATTENDANT SFC LOWS WILL SLOWLY DRIFT TO THE SOUTH AND TO THE EAST. THE FRONTAL BOUNDARY ACROSS SOUTHERN IA AND NORTHERN MISSOURI WILL SLOWLY DRIFT TO THE SOUTHEAST AS WELL...LEAVING MAINLY THE SOUTHEASTERN THIRD OF THE CWA IN THE WARM SECTOR. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY BE A GOOD BET THROUGHOUT THE DAY...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE LARGELY DEPENDANT ON THE AMOUNT OF CLEARING/SFC HEATING THAT CAN BE ATTAINED. MY CURRENT THINKING IS THAT WE WILL HAVE TOO MUCH CLOUD COVER...WITH EMBEDDED THUNDERSTORMS BEING THE RULE. THE SECOND STORY WITH THIS STORM SYSTEM WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND POTENTIAL FLOODING. POINT SOUNDINGS FROM THE WRF/GFS INDICATE PWAT VALUES BETWEEN 1.0-1.5 INCHES AREAWIDE THROUGH WEDNESDAY NIGHT. ANY STORMS WHICH DO DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL AS THEY MOVE THROUGH. HOWEVER...THE MOST SUSTAINED HEAVY RAINFALL WILL OCCUR ACROSS IOWA AND AND EXTREME NORTHERN MISSOURI...AS THETA-E GRADIENT AND H850 FRONT CENTER THEMSELVES FURTHER NORTH. FOR NOW...HELD OFF ON ISSUING A FLOOD WATCH FOR THE NORTHERN PORTIONS OF MISSOURI...AS COUNTY FFG INDICATES THAT MOST AREAS CAN TAKE 2-2.5 INCHES OF RAINFALL. WILL NEED TO CONTINUE TO MONITOR THIS SITUATION AND WATCH FOR THE POTENTIAL OF A SHIFT IN LARGE SCALE DYNAMICS. UNFORTUNATELY THIS STORM SYSTEM WILL BE SLOW TO PUSH EASTWARD. AS A RESULT...PUSHED POPS WELL INTO THE THURSDAY TIME PERIOD...AS UPR LVL DYNAMICS SUPPORT SCATTERED SHOWERS. TEMPERATURE WISE...LOWERED TEMPERATURES THROUGH FRIDAY AS THE AREA WILL SEE LARGE AMOUNTS OF CLOUD COVER AND RELATIVELY STRONG CAA ON FRIDAY. LATER SHIFTS MAY NEED TO LOWER TEMPS EVEN FURTHER...HOWEVER LITTLE BREAKS IN THE CLOUDS COULD LEAD TO MESOSCALE TEMPERATURE SPIKES THAT CANNOT BE ADDRESSED THIS FAR OUT. .LONG TERM... MUCH WARMER AND DRIER WEATHER WILL MAKE A RETURN BY THE WEEKEND. MEDIUM RANGE GUIDANCE INDICATES LARGE H500 RIDGE SETTLING INTO THE AREA. THERE ARE A FEW KINKS IN THE FORECAST BEFORE WE GET TO THAT POINT THROUGH. MODELS INDICATE A WEAK DISTURBANCE SLIDING QUICKLY ON THE HEELS OF THE MID-WEEK STORM SYSTEM ON FRIDAY AND FRIDAY NIGHT. AS MOISTURE WILL BE RATHER LIMITED WITH THIS SYSTEM...AND THE BEST FORCING WILL BE FURTHER SOUTH...LEFT POPS OUT OF THE GRIDS ATTM. ONCE WE GET TO THE PLEASANT PORTIONS OF THE WEEKEND...CURRENT INDICATIONS POINT TO DRY WEATHER WITH TEMPERATURES IN THE LOWER 80S AREAWIDE. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. DUX
Hazardous weather outlook, Apr 24, 3:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT TUE APR 24 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-252000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 300 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN AND CENTRAL MISSOURI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ISOLATED THUNDERSTORMS WILL BE DEVELOPING IN EASTERN KANSAS AND WEST CENTRAL MISSOURI WHERE CLOUDS HAVE CLEARED AND TEMPERATURES CLIMB TO 80 DEGREES. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. EARLY EVENING...A MORE ORGANIZED AREA OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE MOVING FROM CENTRAL KANSAS INTO EASTERN KANSAS...WHICH MAY AFFECT THE EXTREME WESTERN AREAS OF THE OUTLOOK REGION...INCLUDING ATCHISON...LEAVENWORTH...JOHNSON...MIAMI AND LINN COUNTIES IN KANSAS. DAMAGING WINDS...HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. MID TO LATE EVENING...AS THE STORMS SWING EAST OUT OF KANSAS INTO WESTERN MISSOURI...THEY WILL BE MOVING OUT OF THE MORE FAVORABLE AREA FOR SEVERE STORMS. HOWEVER...HAIL AND DAMAGING WINDS CAN NOT BE RULED OUT AS THESE STORMS MOVE INTO WEST CENTRAL MISSOURI. HEAVIER RAIN WITH THUNDERSTORMS SHOULD ALSO BE SETTING UP ACROSS NORTHERN MISSOURI NEAR THE IOWA BORDER DURING THIS TIME AS A WARM FRONT STALLS IN THE VICINITY. MIDNIGHT TO EARLY MORNING HOURS...THOUGH THE SEVERE POTENTIAL WILL SUBSIDE BY THIS TIME...THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS NORTHWEST MISSOURI AND INTO EAST CENTRAL KANSAS AS A COLD FRONT WORKS ITS WAY INTO THE REGION. HEAVY RAIN IN NORTHERN MISSOURI IS ALSO LIKELY...JUST NORTH OF A WARM FRONT SITTING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THE FRONTAL BOUNDARY IS EXPECTED TO EXTEND FROM NEAR KANSAS CITY TO MACON BY MIDDAY. TO THE SOUTH OF THE FRONT...THE WARM AND MOIST AIRMASS WILL REMAIN...WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. HOWEVER WITH THE CLOUD COVER...THIS SHOULD LIMIT THE SEVERE THUNDERSTORM THREAT...WITH THE MOST LIKELY AREA TO SEE ANY SEVERE WEATHER BEING CENTRAL MISSOURI IN THE LATE AFTERNOON TIME FRAME. NORTH OF THE FRONT IN NORTHERN MISSOURI...THERE MAY STILL BE POCKETS OF HEAVIER RAIN...AND IF THIS OCCURS ON TOP OF THE RAIN THAT IS EXPECTED TONIGHT...FLOODING CONCERNS WILL INCREASE FOR THAT AREA. WITH THE SLOW MOVING STORM SYSTEM...SOME RAIN MAY CONTINUE INTO THURSDAY...BUT AT THIS TIME THE ONLY AREA THAT MIGHT HEAR SOME THUNDER WOULD BE LOCATIONS EAST OF A SEDALIA TO BOONVILLE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY IN AREAS FROM NORTHEAST AND EAST CENTRAL KANSAS AND INTO WEST CENTRAL MISSOURI...MAINLY SOUTH AND WEST OF A LINE FROM ST JOSEPH MISSOURI TO CLINTON MISSOURI. REPORTS OF FLOODING IF HEAVY RAIN OCCURS ARE ALSO REQUESTED. PC
In the hours before
Special weather statement, Apr 24, 5:20 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 520 PM CDT TUE APR 24 2007 KSZ025-242245- ATCHISON- 520 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL 545 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MUSCOTAH...OR 15 MILES WEST OF NORTONVILLE...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. AB
Special weather statement, Apr 24, 6:19 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 619 PM CDT TUE APR 24 2007 MOZ044-054-250000- HENRY-JOHNSON- 619 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL HENRY AND SOUTHERN JOHNSON COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEEPWATER...OR 12 MILES SOUTH OF CLINTON... MOVING NORTH AT 35 MPH. THIS STORM WILL BE NEAR... CLINTON BY 635 PM CDT. 7 MILES WEST OF CALHOUN BY 645 PM CDT. LEETON AND 6 MILES EAST OF CHILHOWEE BY 700 PM CDT. THE TOWNS OF BROWNINGTON AND POST OAK ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BAILEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.